Vol. 15, No. 3, 1965

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Vol. 286: 1  2
Vol. 285: 1  2
Vol. 284: 1  2
Vol. 283: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Subscriptions
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Simple quadratures in the complex plane

Philip J. Davis

Vol. 15 (1965), No. 3, 813–824
Abstract

Given a class S of functions that are Riemann integrable on [0,1]. A quadrature formula 01f(x)dx = i=1aif(xi) is called a simple quadrature for S if the xi are distinct and if both the ai and the xi are fixed and independent of the particular function of S selected. It is known that if S is too large, for example if S = C[0,1], a simple quadrature cannot exist. On the other hand, if S is sufficiently restricted, for example the class of all polynomials, then simple quadratures exist.

The present paper investigates further the existence of simple quadratures. It is proved among other things that if S is the class of analytic functions that are regular in the closure of an ellipse with foci at ±1, a simple quadrature exists for the weighted integral 1+1(1 x2)12 f(x)dx provided we allow the abscissas xi to take on complex values.

Mathematical Subject Classification
Primary: 41.44
Secondary: 30.35
Milestones
Received: 25 April 1964
Published: 1 September 1965
Authors
Philip J. Davis